[Skip to Content]
[Skip to Content Landing]
Article
June 1960

Petechial Reaction Caused by Griseofulvin

Author Affiliations

Minneapolis

Instructor in the Department of Dermatology of the School of Medicine of the University of Minnesota.

AMA Arch Derm. 1960;81(6):981. doi:10.1001/archderm.1960.03730060097023
Abstract

Although griseofulvin has only recently become available for general use, Blank1 has studied 31 patients rather extensively and concludes that toxic reactions in man appear to be minimal. Since anti-mitotic effects had been described in rats receiving sublethal doses, these patients were followed carefully for alterations in peripheral blood cell counts. These and other laboratory investigations corroborated the observations that griseofulvin was a drug of relatively low toxicity in man. One patient developed an urticaria-like eruption after five weeks of continuous therapy, and several others noted mild abdominal distress and headache. Pipkin and Ressman2 followed 23 patients receiving griseofulvin and noted a slight depression of the white blood cell count in one-fifth of the children in the group. No other drug eruptions occuring from griseofulvin have been reported to date.

Report of a Case  A 42-year-old white woman has been followed since June 2, 1959, for a moderately

First Page Preview View Large
First page PDF preview
First page PDF preview
×